Alert archive / California / Wind Advisories in 2008

Wind Advisory 1, NWS Sacramento, CA

January 7, 2008

NWS Sacramento, CA issued this wind advisory at Jan 7, 2008, 3:22 PM PST. It took effect at Jan 8, 2008, 3:49 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2008, 3:22 PM PST (23:22 UTC)
In effect from
Jan 8, 2008, 3:49 AM PST
Expired
Jan 8, 2008, 4:00 PM PST
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 072322
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
322 PM PST MON JAN 7 2008

...WINDY CONDITIONS DEVELOPING FOR PORTIONS OF INTERIOR NORTHERN
CALIFORNIA ON TUESDAY...

.ANOTHER IN A SERIES OF PACIFIC STORMS WILL BRING INCREASING
WINDS...ACCOMPANIED BY VALLEY RAIN AND MOUNTAIN SNOW ON TUESDAY.
THIS STORM IS NOT EXPECTED TO BRING WINDS ANYWHERE NEAR THE
MAGNITUDE OUR REGION EXPERIENCED LAST FRIDAY. HOWEVER...WINDS MAY
GUST IN EXCESS OF MPH NORTH OF INTERSTATE 80 TUESDAY MORNING
THROUGH MID AFTERNOON. 

CAUTION IS URGED FOR THOSE IN AND AROUND THE ADVISORY AREA. WHILE
MANY TREES WERE DAMAGED OR DESTROYED IN LAST WEEKS STORM...AN
UNKNOWN ADDITIONAL NUMBER OF TREES MAY HAVE BEEN WEAKENED. IN
ADDITION...THE GROUND REMAINS NEARLY SATURATED IN MANY AREAS.
THEREFORE...IT MAY NOT REQUIRE AS MUCH WIND TO BRING DOWN MORE
TREES OR TREE LIMBS.

CAZ015-016-064-066-080730-
/O.NEW.KSTO.WI.Y.0001.080108T1500Z-080109T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
322 PM PST MON JAN 7 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY. THIS
WIND ADVISORY COVERS THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...
THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY...AND THE CLEAR
LAKE AREA OF SOUTHERN LAKE COUNTY.

WINDS WILL INCREASE AHEAD OF A PACIFIC STORM SYSTEM TUESDAY
MORNING WITH GUSTS OF 40 TO 50 MPH POSSIBLE OVER THE ADVISORY
AREA AROUND THE TIME OF THE MORNING COMMUTE. GUSTY WINDS ARE THEN
EXPECTED TO PERSIST THROUGH MID AFTERNOON...THEN SUBSIDE WITH THE
PASSAGE OF A COLD FRONT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JBB/JJ
3 follow-up statements
000 
WWUS76 KSTO 080507
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
907 PM PST MON JAN 7 2008

...WINDY CONDITIONS DEVELOPING FOR PORTIONS OF INTERIOR NORTHERN
CALIFORNIA ON TUESDAY...

.ANOTHER IN A SERIES OF PACIFIC STORMS WILL BRING INCREASING
WINDS ACCOMPANIED BY VALLEY RAIN AND MOUNTAIN SNOW ON TUESDAY.
THIS STORM IS NOT EXPECTED TO BRING AS STRONG WINDS AS THOSE
EXPERIENCED LAST WEEK...HOWEVER...WINDS MAY GUST IN EXCESS OF 40
MPH FROM THE CENTRAL SACRAMENTO VALLEY NORTHWARD ON TUESDAY
MORNING THROUGH MID AFTERNOON.

CAUTION IS URGED FOR THOSE IN AND AROUND THE ADVISORY AREA. WHILE
MANY TREES WERE DAMAGED OR DESTROYED IN LAST WEEK/S STORM...AN
UNKNOWN ADDITIONAL NUMBER OF TREES MAY HAVE BEEN WEAKENED. IN
ADDITION...THE GROUND REMAINS NEARLY SATURATED IN MANY AREAS.
THEREFORE...IT MAY NOT REQUIRE AS MUCH WIND TO BRING DOWN MORE
TREES OR TREE LIMBS.

CAZ015-016-064-066-081230-
/O.CON.KSTO.WI.Y.0001.080108T1500Z-080109T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
907 PM PST MON JAN 7 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY
FOR THE CENTRAL AND NORTHERN SACRAMENTO VALLEY AND ADJACENT SIERRA
NEVADA FOOTHILLS...AND FOR SOUTHERN LAKE COUNTY.

WINDS WILL INCREASE EARLY TUESDAY AHEAD OF AN APPROACHING COLD
FRONT. SOUTHERLY WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE FROM 
TUESDAY MORNING INTO THE AFTERNOON. THE WINDS WILL DECREASE BY
LATE AFTERNOON AS THE COLD FRONT MOVES FURTHER SOUTH.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 081149
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
349 AM PST TUE JAN 8 2008

...WINDY CONDITIONS DEVELOPING FOR PORTIONS OF INTERIOR NORTHERN
CALIFORNIA TODAY...

.ANOTHER IN A SERIES OF PACIFIC STORMS WILL BRING MORE VALLEY
RAIN AND MOUNTAIN SNOW TO THE REGION...AS WELL AS ANOTHER ROUND OF
GUSTY WINDS. THIS STORM IS NOT EXPECTED TO BRING AS STRONG WINDS
AS THOSE EXPERIENCED LAST FRIDAY. HOWEVER...WIND GUSTS UP TO
40 MPH ARE POSSIBLE OVER THE SACRAMENTO VALLEY AS WELL AS THE
SURROUNDING FOOTHILLS LATER THIS MORNING THROUGH MID AFTERNOON.

CAUTION IS URGED FOR THOSE IN AND AROUND THE ADVISORY AREA. WHILE
MANY TREES WERE DAMAGED OR DESTROYED IN LAST WEEK/S STORM...AN
UNKNOWN ADDITIONAL NUMBER OF TREES MAY HAVE BEEN WEAKENED.
THEREFORE...IT MAY NOT REQUIRE AS MUCH WIND TO BRING DOWN MORE
TREES OR TREE LIMBS.

CAZ017-090000-
/O.EXB.KSTO.WI.Y.0001.080108T1800Z-080109T0000Z/
SOUTHERN SACRAMENTO VALLEY-
349 AM PST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON. 

WINDS WILL INCREASE LATER THIS MORNING AHEAD OF AN APPROACHING
COLD FRONT. ALTHOUGH SUSTAINED WINDS WILL RANGE BETWEEN 15 AND 25
MPH...SOUTHERLY WIND GUSTS OF 35 MPH WILL BE POSSIBLE FROM LATE
THIS MORNING INTO THE AFTERNOON. THE WINDS WILL DECREASE BY LATE
AFTERNOON AS THE COLD FRONT MOVES FURTHER SOUTH.

DUE TO THE VERY STRONG WINDS OF LAST FRIDAY...MANY AREA TREES MAY
ALREADY BE WEAKEN. THEREFORE...THESE GUSTY WINDS MAY CAUSE AN
ADDITIONAL NUMBER OF TREES OR BRANCHES TO FALL...AND MORE DAMAGE.
PEOPLE ARE URGE TO USE CAUSE AND TAKE NECESSARY PRECAUTIONS. THESE
STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ015-016-064-066-090000-
/O.EXT.KSTO.WI.Y.0001.080108T1700Z-080109T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
349 AM PST TUE JAN 8 2008

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON. 

WINDS WILL INCREASE THIS MORNING AHEAD OF AN APPROACHING COLD
FRONT. SOUTHERLY WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE FROM
LATER THIS MORNING INTO THE AFTERNOON. THE WINDS WILL DECREASE BY
LATER AFTERNOON AS THE COLD FRONT MOVES FURTHER SOUTH.

DUE TO THE VERY STRONG WINDS OF LAST FRIDAY...MANY AREA TREES MAY
ALREADY BE WEAKEN. THEREFORE...THESE GUSTY WINDS MAY CAUSE AN
ADDITIONAL NUMBER OF TREES OR BRANCHES TO FALL...AND MORE DAMAGE.
PEOPLE ARE URGE TO USE CAUSE AND TAKE NECESSARY PRECAUTIONS. THESE
STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CKP/RB
000 
WWUS76 KSTO 082333
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
333 PM PST TUE JAN 8 2008

CAZ015>017-064-066-090045-
/O.EXP.KSTO.WI.Y.0001.000000T0000Z-080109T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
333 PM PST TUE JAN 8 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY FOR THE SACRAMENTO VALLEY...THE CLEAR LAKE AREA
OF SOUTHERN LAKE COUNTY AND THE NORTHEAST FOOTHILLS OF THE
SACRAMENTO VALLEY WILL EXPIRE AT 4 PM PST THIS AFTERNOON.

WINDS HAVE DECREASED IN THE WAKE OF A COLD FRONT THAT PASSED
THROUGH OUR AREA THIS AFTERNOON. THEREFORE...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$
JJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 9:00 AM PST, 6 hours 22 minutes earlier.

Area forecast discussion, Jan 7, 9:00 AM PST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PST MON JAN 7 2008

.DISCUSSION...
AS LAST NIGHTS SYSTEM EXITS TO THE EAST...DRIER WEATHER WILL
DOMINATE THE VALLEY TODAY WITH SOME LINGERING SNOW SHOWERS ALONG THE
WESTERN SIERRA SLOPES. PATCHY FOG DEVELOPED IN THE NORTHERN SAC
VALLEY THIS MORNING BUT IS QUICKLY DISSIPATING.

TWO ADDITIONAL SYSTEMS WILL AFFECT THE REGION THIS WEEK THOUGH
NOTHING NEAR THE MAGNITUDE OF LAST FRIDAY. A SHORT WAVE MOVING
INLAND LATE TONIGHT WILL START TO BRING LIGHT SHOWERS INTO REDDING
AROUND MIDNIGHT SPREADING SOUTHWARD AND REACHING THE SAC METRO AREA
BY LATE MORNING. SOUTH TO SOUTHWESTERLY SURFACE FLOW WILL INITIALLY
BRING WAA OVERNIGHT WITH THE COLD FRONT PUSHING INLAND IN THE
MORNING BRINGING HEAVIER RAIN AND BREEZY WINDS. TUESDAY WILL BE A
SOGGY DAY WITH PRECIP ESTIMATES UP TO A HALF INCH IN THE VALLEY AND
AN INCH OR MORE TO THE NORTH AND IN THE MOUNTAINS. DESPITE THE
WAA...COLDER AIR WILL LIKELY BE TRAPPED IN THE VALLEYS ALLOWING
LOWER SNOW LEVELS IN THE NORTHERN SAC VALLEY AND EASTERN FOOTHILLS
BEFORE RISING TUESDAY AFTERNOON. SNOW ACCUMULATIONS TO THE NORTH AND
IN THE MOUNTAINS COULD APPROACH THE SNOW ADVISORY THRESHOLD AND WILL
DETERMINE THAT IN THE AFTERNOON PACKAGE. ALSO CONSIDERING A WIND
ADVISORY PRECEDING THE COLD FRONT...THOUGH CONDITIONS LOOK MARGINAL
AND LIMITED TO THE NORTHERN SAC VALLEY.

DRIER CONDITIONS ON WEDNESDAY UNTIL THE NEXT SYSTEM MOVES INLAND
WEDNESDAY EVENING INTO THURSDAY. MOST OF THE SHOWERS SHOULD STAY TO
THE NORTH OF INTERSTATE 80 AND SNOW LEVELS SHOULD REMAIN ABOVE 3500
FEET...LIKELY HIGHER. JBB

.PREVIOUS EXTENDED (THURSDAY THROUGH SUNDAY)...THE UNSETTLED AND WET
WEATHER WILL CONTINUE INTO THURSDAY AS ANOTHER SYSTEM MOVES ACROSS
NORTHERN CALIFORNIA.  HOWEVER...HIGH PRESSURE WILL BEGIN TO BUILD
OVER THE REGION THURSDAY NIGHT AND FRIDAY...ALLOWING DRIER
CONDITIONS TO DEVELOP.  EXTENDED MODELS ARE IN SURPRISINGLY GOOD
AGREEMENT WITH KEEPING THIS RIDGE OVER THE WEST COAST THROUGH THE
WEEKEND...AND ANY MOISTURE MOVING INTO THE WEST COAST TO OUR NORTH.
THEREFORE...WILL DRY OUT THE FORECAST THROUGH SUNDAY.  HOWEVER WITH
A BUILDING RIDGE OVER NORTHERN CALIFORNIA...FOG WILL LIKELY DEVELOP
IN THE VALLEY AND SURROUNDING MOUNTAIN VALLEYS DURING THE OVERNIGHT
AND EARLY MORNING HOURS.  OTHERWISE...EXPECT TEMPERATURES NEAR TO
ABOVE NORMAL FOR THE END OF THE WEEK.

&&

.AVIATION...
SOME LIGHT PATCHES OF MARGINAL VFR FOG AND STRATUS IN PORTIONS OF
THE VALLEY THIS MORNING WILL LIFT BETWEEN 18 AND 20UTC.  RESIDUAL
SHOWERS MAY OCCUR IN THE NORTHERN SACRAMENTO VALLEY AND MOUNTAINS
THROUGH MID-DAY WITH SOME CEILINGS AROUND 3000 FEET MSL EXCEPT IN
LOCAL AREAS OF THE SIERRA SOME IFR IN LIGHT SNOW AND FREEZING FOG
...HOWEVER VFR CONDITIONS WILL PREVAIL OTHERWISE. ANOTHER WEATHER
SYSTEM IS FORECAST TO MOVE INTO THE THE REGION AFTER 08UTC. R.C.H.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jan 7, 7:00 AM PST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST MON JAN 7 2008

CAZ013>019-063-064-066>069-081500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

SCATTERED SNOW SHOWERS CONTINUE IN THE MOUNTAINS TODAY...WITH AREAS
OF DENSE FOG THIS MORNING. CHAIN CONTROLS MAY REMAIN POSTED OVER
MOUNTAIN PASSES INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A WEAKER STORM WILL SPREAD MORE RAIN ACROSS THE VALLEYS AND SNOW IN
THE MOUNTAINS TUESDAY. VERY LOW SNOW LEVELS ARE POSSIBLE EARLY TUESDAY IN
THE NORTHERN SACRAMENTO VALLEY...BUT NO SNOW ACCUMULATION IS
EXPECTED. AN EVEN WEAKER STORM WILL SPREAD MORE SHOWERS ACROSS THE
REGION LATE WEDNESDAY.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:36 PM PSTSnow and Blowing Snow AdvisorySTO6 hr
Jan 7, 2:36 PM PSTSnow AdvisorySTO6 hr
Jan 7, 2:36 PM PSTWinter Storm WarningSTO31 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.